MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER INSERTION TRAY; FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® FOLEY CATHETER INSERTION TRAY; FOLEY TRAY
Model Number 802130
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported issue was confirmed as cause unknown.During the visual inspection of the pictures, it was noted that the tray was open and there was a black foreign material present on the gloves within the foley tray.Unable to determine where the sample got the foreign material, since it was observed that the package was open in the picture received.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "sterilized using ethylene oxide sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized, 1- remove tray lid.2.- place underpad beneath patient, plastic side down.3.- put on cuffed gloves.4.-position drape on patient.5.- open lubricant.Lubricate catheter.6.- open packet of swabs.7.- prep patient with swabs.8.- proceed with catheterization in usual manner.To inflate catheter, simply insert tip of water-filled syringe gently into valve (do not overpenetrate) and depress plunger.Instill entire amount of sterile water.9.- to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation , re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Warning : after use, the product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.The ifu currently instructs the user on the proper method to use this device to avoid undue injury to the patient and damage to the product." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that there was a foreign material present on the gloves within the foley tray; therefore, the complainant used the kit without the glove.It was reported that, as a result, the patient allegedly experienced a uti, for which antibiotics were prescribed.

Brand Name
BARDIA® FOLEY CATHETER INSERTION TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7510927
Report Number1018233-2018-01689
Device Sequence Number10833812
Product Code OHR
UDI-Device Identifier00801741018275
UDI-Public(01)00801741018275
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2020
Device Model Number802130
Device Catalogue Number802130
Device Lot NumberNGBR2118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;